..I am having the same symptoms trying to get off. Lexapro. that I had that initially got me started on it. My PCP says it isn't withdrawal but my initial symptoms returning and that I need to be on the Lexapro. I have been weaning myself off very slowly over a few months now and wonder if maybe he is right. I really want to get off the medication but maybe I can't be off it. I don't know what to do or think. Cyd
This question has also been asked and answered here: Lexapro Withdrawal Symptoms?
I have been off of lexapro for 2 weeks. I too noticed a symptom return that was present before I started taking it, and that is night sweats. I had not realized that they had gone away during most of the time that I was on lexapro and now they have returned. These drugs are not for everyone and not everyone can get off of them easily. Most users seem to think that they cloud the mind, so unless you have continuing severe depression perhaps you would be better off to get off of them. Cold turkey is a scary thing and it is often incapacitating, but it may be the only tried and true method for getting off most drugs. Tapering can be a big help, but also can lead to relapse. During withdrawal I would expect that the symtoms of withdrawal would be worse than the original condition- but rest assured that the withdrawal symptoms will pass. I think these medications are way over prescribed. There are a lot of forums on the web about anti-depressants and the response seems to be overwhelmingly negative- maybe it is just that those with negative experience are sounding off. But even those who say things like "this drug saved my life" mostly concede that they can not get off of the drug. Good luck. If you can get off of this drug without compromising your safety then do it. Otherwise stay on it. but realize that the longer that you are on the drug the more difficult it will be to stop. A lot of folks are extolling the benefits of fish oil in large doses as an aid to getting off of SSRIs. There seems to be something too this. Something that worked for me was to go to a less potent SSRI ie lexapro to celexa and then off. But each person is different in their chemical make up and what works for one does not work for another. That is obvious from the forums.
Note that some folks have suicidal tendencies that may increase when getting off of an antidepressent. If this is the case then be sure and consult your doctor. May be better to be cloudy alive than to be clearly dead.
Well, here is an opinion... of course some of your original so called symptoms will return.. thats just part of being human. No ones life is ever going to be anxiety, depression and stress free. Im a firm believer that our sociaty has really gotten away from what is the correct way of dealing with our health and mental problems. Alot of our symptoms can be cure with natural remedys. B-50 Complex is an excellent source.. but it must be B-50 Complex nothing else as a substitute, as other B vitamins have too much of one thing and not enough of the others. B-50's have 50 mg's of all the B Vitamins... helps stress, helps sleep, helps everything stress related. Hope this helps. Take care... P.S. I hate Doctors!! hehehehehe
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Sep 2009 • 2 answers
Posted 10 Jun 2010 • 6 answers
Posted 22 Nov 2010 • 3 answers
Posted 9 Jul 2011 • 12 answers
Posted 21 Jul 2013 • 2 answers